Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Pain Meds and Stomack problems

backpain3bbackpain3 Posts: 45
edited 06/11/2012 - 8:50 AM in Pain Medications
Hi everyone, I hope you are all doing well.I have been through the wringer in the mast year trying to find the right medications which will help alleviate my Arachnoiditis and nerve damage pain. I have tried almost every medication under the sun, with alot of side effects. I take Plavix and several other heart medications which have always caused me some stomach problems, but not like now. I have frequent stomack pain, and severe heartburn that feels like I am having a heart attack and I have to take like ten tums and drink a coke to burp. I am taking Embeda, Vicodin, Tramadol, Flexeril, and Trazadone for my back. For my heart condition I take plavix, aspirin, atenelol, prevastatin, and Niaspan. I am wondering if I should ask my doctor for a patch pain releiver to help alleviate the stomach problems? Would that be too forward to ask him? Also, which ones work well? Thanks!!


  • Your other pain medications should help all of your body pain. Those medications do not discriminate, so I really don't see why you should need another one for your stomach, but because you are taking several different types of pain medications, it might be in your best interests to try an ER (extended release) type instead of the other ones. It could be that those medications are adding to your stomach pains. Discussing options with your Dr. is not being forward, asking him for the pain patch straight out however, is.
  • For tummy problem I may have from time to time I use Pepsid AC and it works well for me.

    Once in a while when I take my oral pain meds one will upset my tummy for some reason but it's rare. Pepsid takes care of it for me. You can buy it over the counter at drug stores.

    Cheers :H
    Patsy W
  • hi! i deal with stomach problems everyday and have no answers to the problem.. i have had my gallbladder out, watch my diet, exercise and use medications discriminatly.. you would not be at all out of line to speak to your doctor about another pain reliever, especially when the one you are using is causing you problems.. there are many medications at his disposal and i bet he can help you with this..speak generally and let him lead the conversation towards medications.. i recently went on Oxycodone, which is Percodan without the Aspririn or Acetomenophen, due to stomach problems..i am looking forward to some relief... good luck to you! Jenny :)
  • Thanks everybody, I appreciate your input. One of the problems I have is that I cannot take Pepcid, or Prilosec, etc. due to the plavix issue. The plavix is also one of my main concerns, because if I end up with bleeding problems, it can be quite serious. I will see my PCP next week and ask him his opinion, as my wife thinks it may be my gallbladder. Hope everyone is doing well!!!
  • hi! if it is your gallblladder,having it out can make all the difference in the world.. i have stopped vomiting since i had mine out and feel much better than i did... perhaps this is something you should look into.. good luck! Jenny :)
  • I use Omeprazole PPI as some protection against the effects of NSAID,s I used Plavix with no problems and in relation to your heart medication something you need to ask the doctor.

    Take care and good luck.

  • The Niaspan jumps out at me as one that can cause stomach irritation. But there are others on your list that could be causing it. That being said, discuss your meds with the doctor.

    Since you are on heart medication, NSAID's should be out. More and more reports show some links between cardiovascular issues and NSAID's.

    Ask your doctor if he/she thinks Zofran would help with your stomach irritation. Zofran works great for us (EMS) in the field and it has far less side effects than Phenergan.

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • EMS Guy beat me to it...I was just going to say, I take both Phenergan and Zofran. I'd switch over to Zofran completely, but my insurance will only pay for 12 pills every 15 days. Weird I know, but I guess it is very expensive,even in generic. Phenergan I only use at night because it makes me sleepy at times.

    I have Addison's disease, and I get nausea often.
Sign In or Register to comment.